I am new here. This is my first time with ADs. My doctor started me at 10mg escitalopram four days ago. On day two I had zero appetite, heavy nausea, dry heaves, increased anxiety, trouble sleeping, and fast heart rate. My doctor told me to take a day of (yesterday) and start again today at 5mg. Even after a day off, I still feel terrible and am considering not starting again even at 5mg. Any advice? Is this normal?
Hi, Jordan! Yes, side effects are"normal" and expected in a small number of people starting treatment... and last from just a few days to a week or so. You'll start feeling better each day as your metabolism adjusts!
The following link and the product insert that came with your prescription should answer most of your questions:
Don't panic... you won't have ALL or MOST of the effects listed. Scroll down to the Professional section and you'll see the low percentage of users who have reported them
Be patient and hang in there! This is temporary and your option is to not take medication and suffer through all the symptoms that led you to consulting a doctor.
Feel free to post again with any questions or concerns.
Best regards, Wildcat
- Escitalopram Information for Consumers
- Escitalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Escitalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Jun 2012 • 1 answer
Posted 7 Nov 2013 • 3 answers
Posted 7 May 2015 • 1 answer
Posted 7 Dec 2015 • 4 answers
Posted 21 Jul 2016 • 1 answer